+-

Author Topic: 3 weeks post-op. Hip great, but dizzy?  (Read 668 times)

0 Members and 1 Guest are viewing this topic.

ricol

  • Newbie
  • *
  • Posts: 13
3 weeks post-op. Hip great, but dizzy?
« on: September 01, 2018, 07:15:50 PM »
Hi everyone,

Thank you again for your supportive responses leading up to my surgery earlier this month. I'm 42yo male, 5'11" 185, and I had my right hip resurfaced with Dr. Su at HSS in the first week of August. I ended up with a 50mm BHR.

My recovery has mostly been right down the middle so far, noticing clear functional improvements every day as my muscles loosen and "wake up." At just over 3 weeks I am walking up to 2 miles with 1 crutch, mixing in stretches of 15-20 yards unassisted. Still a lot of gluteus, adductor, and IT band stiffness, but this is improving every day. I'll be going back to work late next week.

One question for the group: Since about 10 days post-op I have been having mild dizziness/ and lightheadedness that is worse when I change from sitting to standing or move my head, but that I also have while sitting or lying down. Did anyone else have anything like this late as 3 weeks post-op?

My daily post-op medication regimen was as follows:
Mobic 15mg x1 (NSAID)
Aspirin 325mg x 2 (anticoagulant)
Protonix 40mg x 1 (protect against aspirin)
Tylenol as needed up to 1000mg every 6 hrs (max 4000mg per day)
Oxycodone as needed, up to 5mg every 3 hrs.

I have not taken oxycodone since August 21, and have not taken Tylenol since August 25th. I still take Mobic, Aspirin, and Protonix as above.

I have been able to rule out neurological, vestibular, and cardiovascular causes (e.g. no anemia, orthostatic hypotension or circulatory problem).

Remaining hypotheses about the cause of the dizziness include:
- Seasonal allergies (which I've never had before - awaiting blood results)
- Pain meds (Mobic, Aspirin, Protonix combo)
- My body's own healing process

Would love to hear from anyone else's experience!

Thanks and happy long weekend!

 
« Last Edit: September 01, 2018, 09:24:34 PM by ricol »

John C

  • Hero Member
  • *****
  • Posts: 855
Re: 3 weeks post-op. Hip great, but dizzy?
« Reply #1 on: September 01, 2018, 07:35:31 PM »
I have two thoughts.
1. I think that it takes some time for the narcotics to work their way out of the system, so you might be feeling some late affects from the anesthetic or the oxycodone.
2. Your description of what sets it off, such as changing positions or moving your head, sounds a lot like the BPV (benign positional vertigo) that my wife and I have had bouts of since our 40s. A lot of docs miss the diagnosis because it is so simple, but a PT well trained in BPV can diagnose and fix it in short order. It is simply small bits floating around in the inner ear, that trigger vertigo symptoms when your head moves quickly. You might have a qualified PT check it out. It is an easy one to check off the possibilities list.
John/ Left uncemented Biomet/ Dr Gross/ 6-16-08
Right uncemented Biomet/Dr Gross/ 4/25/18

ricol

  • Newbie
  • *
  • Posts: 13
Re: 3 weeks post-op. Hip great, but dizzy?
« Reply #2 on: September 01, 2018, 07:57:23 PM »
Hi John,
Thanks for the reply! I saw an ENT this week who ruled out benign positional vertigo, as well as vestibular neuritis.

Time will tell about the oxy....seems like a long time to get out of my system! almost 2 weeks?

Thanks again

blinky

  • Hero Member
  • *****
  • Posts: 669
Re: 3 weeks post-op. Hip great, but dizzy?
« Reply #3 on: September 02, 2018, 03:27:16 PM »
What is your resting heart rate? BP? How much are you eating? Drinking? Getting up and moving around?

I am thinking of prosaic causes, like you are a very fit guy who might be eating less and moving around less and so feels weak and dizzy. It could your doc thought about this when he looked at orthostatic hypotension, but maybe yours is a subtle, sub clinical kind.

That's all I got. I had trouble with very low bp and fainting while in the hospital and on those narcotics, but it went away when I got home and was off the big pain meds and eating/moving around more. But I did have to make myself eat more to feel better.

hernanu

  • Hero Member
  • *****
  • Posts: 3896
Re: 3 weeks post-op. Hip great, but dizzy?
« Reply #4 on: September 10, 2018, 08:23:19 PM »
Hi John,
Thanks for the reply! I saw an ENT this week who ruled out benign positional vertigo, as well as vestibular neuritis.

Time will tell about the oxy....seems like a long time to get out of my system! almost 2 weeks?

Thanks again

Everybody's different, but it took me (both times) about a month to get the drugs out of my system. I had night sweats to the point I crossed three towels to take up the sweat.

You've had major surgery, with the consequent blood loss, etc. Your body is recalibrating itself in many ways, now that the disease is gone. You have muscles that were atrophied that are in action now, your bones are re mending / rebuilding.

It takes months for the body to be stable enough to be considered "set", so I would think two weeks is just beginning.

Take the long view, if you feel physical signs from your body that you need rest or maybe more hydration, I'd heed that. Also use your resources - call your doctor and ask them questions about what concerns you, even little things. I did - it is important for you to have confidence in your body and the prosthesis. Your doctor works for you, make them do some work..

But most of all, this is probably fine. It is easy to think something is off, since the surgery is new. Confidence comes with time and experiences.

Four months into my second recovery, a car rear ended me at high speed. It lifted the car clean off the ground and was driving me forward towards two parked cars. I stomped and stood on the brake with my right (recently operated) leg. I thought I'd messed it up despite not having pain - was thinking revision, had it looked at by my surgeon and it was perfect.

Luck and healing and patience with the recovery I think gets you there. Call the doctor if you need to clear your mind.
« Last Edit: September 11, 2018, 03:18:41 AM by hernanu »
Hernan, LHR 8/24/2010, RHR 11/29/2010 - Cormet, Dr. Snyder

karlos.bell

  • Sr. Member
  • ****
  • Posts: 389
Re: 3 weeks post-op. Hip great, but dizzy?
« Reply #5 on: September 12, 2018, 08:41:16 AM »
Hi Ricol
Take it easy. try and get of the meds re - evaluate then. Cheers K
2019-2020 THR Left & Right COC Revision Zim Continuum cup with Biolox Delta Cer Liner, Biolox Delta Cer Head 40mm 12/14 Taper, CPT Stem Cem.
2019-2020 removal of Hip Resurfacing due to Metal Toxicity Cobalt - Chromium.
2011-2013 FAI hip surgery failure
2007-Injury wakeboarding with FAI Hyperflexion

 

Recent Posts

Advertisements

Donate Thru Pay Pal

Surface Hippy Gear

Accordion Player Pat Webmaster/Owner

Owner/Webmaster of Surface Hippy

Statcounter

View My Stats

Powered by EzPortal